On constant time approximation of parameters of bounded degree graphs

Research output: Chapter in Book/Report/Conference proceedingConference contribution

8 Scopus citations

Abstract

How well can the maximum size of an independent set, or the minimum size of a dominating set of a graph in which all degrees are at most d be approximated by a randomized constant time algorithm ? Motivated by results and questions of Nguyen and Onak, and of Parnas, Ron and Trevisan, we show that the best approximation ratio that can be achieved for the first question (independence number) is between Ω(d/logd) and O(d loglogd/ logd), whereas the answer to the second (domination number) is (1 + o(1)) ln d.

Original languageEnglish (US)
Title of host publicationProperty Testing - Current Research and Surveys
Pages234-239
Number of pages6
DOIs
StatePublished - 2010
EventMini-Workshop on Property Testing - Beijing, China
Duration: Jan 8 2010Jan 10 2010

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume6390 LNCS
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Other

OtherMini-Workshop on Property Testing
CountryChina
CityBeijing
Period1/8/101/10/10

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)

Keywords

  • constant time approximation
  • dominating set in a graph
  • independence number of a graph

Fingerprint Dive into the research topics of 'On constant time approximation of parameters of bounded degree graphs'. Together they form a unique fingerprint.

  • Cite this

    Alon, N. (2010). On constant time approximation of parameters of bounded degree graphs. In Property Testing - Current Research and Surveys (pp. 234-239). (Lecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics); Vol. 6390 LNCS). https://doi.org/10.1007/978-3-642-16367-8_14